Alert archive / Mississippi / Freeze Warnings in 2011
Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Oct 29, 2011, 3:43 AM CDT for 30 counties in Mississippi; Madison Parish, Louisiana. It took effect at Oct 30, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 3:43 AM CDT (08:43 UTC)
- In effect from
- Oct 30, 2011, 1:00 AM CDT
- Expired
- Oct 30, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
All 31 counties
Madison Parish, LA, Attala County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Smith County, MS, Warren County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS74 KJAN 290843 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 343 AM CDT SAT OCT 29 2011 MSZ026>033-037>039-044>046-050>052-056>058-291645- /O.UPG.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ /O.NEW.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 343 AM CDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A LIGHT FREEZE IS EXPECTED EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S FOR SEVERAL HOURS...ESPECIALLY AWAY FROM URBAN AREAS. WIDESPREAD FROST IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ LAZ023-025-MSZ053>055-059-062>066-291645- /O.EXA.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- INCLUDING THE CITIES OF...WINNSBORO...NEWELLTON...ST. JOSEPH... WATERPROOF...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL 343 AM CDT SAT OCT 29 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING LOCATIONS OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A COUPLE OF HOURS. AREAS OF FROST CAN BE EXPECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && $$ ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>043- 047>049-291645- /O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD... GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON... PEARL...BRANDON...RICHLAND 343 AM CDT SAT OCT 29 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING LOCATIONS OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A COUPLE OF HOURS. AREAS OF FROST CAN BE EXPECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && $$ EC
6 follow-up statements
453 WWUS74 KJAN 291619 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1119 AM CDT SAT OCT 29 2011 MSZ026>033-037>039-044>046-050>052-056>058-300030- /O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 1119 AM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. A LIGHT FREEZE IS EXPECTED EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S FOR SEVERAL HOURS...ESPECIALLY AWAY FROM URBAN AREAS. WIDESPREAD FROST IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-062>066-300030- /O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL 1119 AM CDT SAT OCT 29 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING LOCATIONS OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A COUPLE OF HOURS. AREAS OF FROST CAN BE EXPECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && $$ 22
802 WWUS74 KJAN 291949 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT SAT OCT 29 2011 MSZ026>033-037>039-044>046-050>052-056>058-300800- /O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 249 PM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: TEMPERATURES ACROSS EAST CENTRAL MISSISSIPPI WILL DROP DOWN INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. MANY LOCATIONS WILL HAVE THE POTENTIAL FOR READINGS TO DIP TO THE FREEZING MARK FOR AN HOUR OR TWO BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL LOCATIONS. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION... SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-062>066-300800- /O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL 249 PM CDT SAT OCT 29 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH SUNDAY MORNING. * TIMING: TEMPERATURES ACROSS EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND WEST CENTRAL MISSISSIPPI NORTH OF A WINNSBORO...TO HAZLEHURST...TO LAUREL LINE WILL DROP DOWN INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. SOME LOCATIONS WILL HAVE THE POTENTIAL FOR READINGS TO REACH THE FREEZING MARK BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL LOCATIONS. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION...SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. AREAS OF FROST CAN BE EXPECTED AS WELL THAT COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && $$ 22
726 WWUS74 KJAN 292219 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 519 PM CDT SAT OCT 29 2011 ARZ074-075-LAZ007>009-015-023-025-MSZ018-019-034-053>055-059- 062>066-292330- /O.CAN.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-WASHINGTON-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...CLEVELAND... INDIANOLA...RULEVILLE...GREENVILLE...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... FAYETTE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL 519 PM CDT SAT OCT 29 2011 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE WATCH FOR TONIGHT. WHILE TEMPERATURES WILL FALL INTO THE UPPER 30S LATE TONIGHT...THEY ARE EXPECTED TO REMAIN JUST ABOVE THE FREEZING MARK EARLY SUNDAY MORNING. PATCHY FROST WILL STILL BE POSSIBLE IN SOME SHELTERED AND RURAL LOCATIONS. $$ LAZ016-MSZ025-035-036-040>043-047>049-300630- /O.UPG.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/ /O.EXA.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ MADISON LA-LEFLORE-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN- INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND... MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON... RICHLAND 519 PM CDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: TEMPERATURES ACROSS PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF INTERSTATE 20 WILL DROP DOWN INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. SOME LOCATIONS IN THIS AREA WILL HAVE THE POTENTIAL FOR READINGS TO REACH THE FREEZING MARK BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL LOCATIONS. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION... SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. AREAS OF FROST CAN BE EXPECTED AS WELL THAT COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSZ026>033-037>039-044>046-050>052-056>058-300630- /O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 519 PM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: TEMPERATURES ACROSS NORTH CENTRAL AND EAST CENTRAL MISSISSIPPI WILL DROP DOWN INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. MANY LOCATIONS WILL HAVE THE POTENTIAL FOR READINGS TO DIP TO THE FREEZING MARK FOR AN HOUR OR TWO BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL LOCATIONS. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION... SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ 19
035 WWUS74 KJAN 300345 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1045 PM CDT SAT OCT 29 2011 LAZ016-MSZ025>033-035>052-056>058-301145- /O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/ MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 1045 PM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. * TIMING: TEMPERATURES ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF INTERSTATE 20 ARE ALREADY FALLING INTO THE UPPER 30S TONIGHT. MANY LOCATIONS WILL HAVE THE POTENTIAL FOR READINGS TO DIP DOWN TO...AND EVEN JUST BELOW...THE FREEZING MARK FOR AN HOUR OR TWO BEFORE 8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND RURAL AREAS. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON HARDY VEGETATION. IN ADDITION...SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ 19
492 WWUS74 KJAN 301006 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 506 AM CDT SUN OCT 30 2011 LAZ016-MSZ025>033-035>052-056>058-301300- /O.CON.KJAN.FZ.W.0002.000000T0000Z-111030T1300Z/ MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 506 AM CDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: TEMPERATURES HAVE FALLEN TO BELOW FREEZING ACROSS MUCH OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... ESPECIALLY IN SHELTERED AND RURAL AREAS. TEMPERATURES ARE EXPECTED TO WARM TO ABOVE FREEZING BY 8 AM THIS MORNING. * IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE POTENTIAL TO DAMAGE NON HARDY VEGETATION. IN ADDITION...SOME PETS UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ DL
983 WWUS74 KJAN 301304 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 804 AM CDT SUN OCT 30 2011 ...FREEZE WARNING EXPIRED... LAZ016-MSZ025>033-035>052-056>058-301415- /O.EXP.KJAN.FZ.W.0002.000000T0000Z-111030T1300Z/ MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA 804 AM CDT SUN OCT 30 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ 22
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Oct 28, 9:27 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 28, 9:27 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
927 PM CDT FRI OCT 28 2011
UPDATE...THE FORECAST REMAINS ON TRACK WITH CLEARING SKIES AND
LINGERING NLY BREEZES ACROSS THE REGION THIS EVENING. HAVE ADJUSTED
CLEARING LINE TO ERODE CLOUD COVER SLIGHTLY FASTER THAN BEFORE.
OTHERWISE NO CHANGES NEEDED. LATEST SOUNDINGS INDICATE SKIES
CLEARING ACROSS THE ENTIRE FORECAST AREA BY MIDNIGHT...WHICH IS
SUPPORTED BY RAPID SEWD EROSION OF THE CLOUD DECK ON CURRENT
SATELLITE PIX.
&&
.DISCUSSION...THE LIGHT PRECIP FROM THIS MORNING HAS DISSIPATED OR
PUSHED OUT OF THE AREA. WHAT IS LEFT IS CAA AND CLOUDS. SOME
CLEARING STARTED OFF TO OUR NW...BUT ST CU QUICKLY FILLED BACK IN
AND NOW THE CLEARING LINE IS NOT WELL DEFINED AND WILL LIKELY BE
SLOWER TO PUSH SOUTHWARD. EVEN WITH THAT...CLEARING IS EXPECTED THIS
EVENING AND GENERALLY MOVE FROM NW TO SE. I EXPECT ALL CLOUDS TO BE
GONE BY 1-2 AM. AS THE CLEARING OCCURS...SFC WINDS MAY HOLD ON JUST
A BIT AND KEEP TEMPS FROM BOTTOMING OUT. STILL READINGS WILL BE
QUITE CHILLY WITH LOWS RANGING FROM THE MID/UPPER 30S OVERNIGHT.
COOL HIGH PRESSURE AND DEEP DRY AIR WILL CONTROL OUR WX THROUGH THE
REST OF THE SHORT TERM. THE RESULT WILL BE A TEMP TYPE FORECAST. OF
CONCERN WILL BE A COLD NIGHT SAT N/SUN MORNING WHERE A GOOD PORTION
OF THE AREA MAY SEE FREEZING TEMPS. THE LATEST MODEL GUID HAS
TRENDED COLDER AND IT APPEARS LOCATIONS ALONG AND N OF I-20 COULD
SEE 30-32 DEGREES FOR 1-3 HRS. FROST IS EXPECTED FOR ALL OF THE AREA
AS WELL. AT THIS POINT...WE WILL ISSUE A FREEZE WATCH TO COVER THIS
RISK FOR THIS PERIOD. HIGH TEMPS SAT/SUN WILL ALSO BE ON THE CHILLY
SIDE WITH VALUES IN THE MID/UPPER 60S. OVERALL...AVG TEMPS THIS
WEEKEND WILL BE SOME 15 DEGREES BELOW AVG! /CME/
&&
.AVIATION...EXPECT A CONTINUED GRADUAL IMPROVEMENT TO VFR CLEAR
CONDITIONS FROM NORTHWEST TO SOUTHEAST THIS EVENING. WINDS TONIGHT
WILL DROP BELOW 10 MPH WITH CLOUDS CLEARING OUT. CLEAR SKIES AND VFR
CONDITIONS SATURDAY WILL BE ACCOMPANIED BY NORTH WINDS FROM 10 TO 15
MPH AND LESS GUSTY THAN TODAY. /BB/
&&
.FIRE WEATHER...CLEAR SKIES AND A DRYING ATMOSPHERE IN THE PRESENCE
OF CONTINUED NORTH WINDS TOMORROW WILL ELEVATE FIRE DANGER ACROSS
AREAS RECEIVING LITTLE RAIN OVER THE PAST 24 HOURS. HIGHER FIRE
DANGER WILL BE IN SOUTHEASTERN MS WHERE WINDS WILL BE STRONGER WITH
RH VALUES GENERALLY LOWEST (BOTTOMING OUT BELOW 25 PERCENT).
LONG-TERM ESTIMATES OF DRIEST GROUND AND VEGETATION IN PORTIONS OF
NE LA AND SOUTHWEST MS LIKELY HAD A BIT MORE RAIN LAST NIGHT AND
SHOULD HAVE LIGHTER WIND TOMORROW THAN WILL EXIST IN SOUTHEASTERN
MS. THE END RESULT SHOULD BE THAT RED FLAG CONDITIONS WILL NOT BE
MET...BUT SOME CAUTION MAY BE WISE WITH OUTDOOR BURNING
TOMORROW...ESPECIALLY IN AREAS SOUTH OF INTERSTATE TWENTY. /BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
MSZ018-019-025>052-056>058.
LA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
LAZ007>009-015-016.
AR...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ARZ074-075.
&&
CME/BB/03Hazardous weather outlook, Oct 28, 2:51 PM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT FRI OCT 28 2011 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-292000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 251 PM CDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI MAINLY ALONG AND NORTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY FREEZING TO NEAR-FREEZING TEMPERATURES ARE LIKELY IN MANY LOCATIONS ALONG AND NORTH OF A WINNSBORO LOUISIANA...TO HAZLEHURST...TO LAUREL MISSISSIPPI LINE LATE SATURDAY NIGHT UNTIL JUST AFTER SUNRISE SUNDAY. SENSITIVE PLANTS AND ANIMALS COULD BE AFFECTED. PLEASE SEE THE POSTED FREEZE WATCH FOR THOSE AREAS TO RECEIVE MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ053>055-059>066-072>074-292000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
Nearby
Freeze Warnings in Mississippi, 2011Freeze Warnings in Louisiana, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.